Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 29, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Dec 20, 2011, 2:45 PM MST. It took effect at Dec 20, 2011, 8:00 PM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2011, 2:45 PM MST (21:45 UTC)
- In effect from
- Dec 20, 2011, 8:00 PM MST
- Expired
- Dec 21, 2011, 6:57 PM MST
- In force
- 23 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS45 KTFX 202145 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MST TUE DEC 20 2011 MTZ055-210945- /O.UPG.KTFX.WS.A.0016.111221T0300Z-111222T0600Z/ /O.NEW.KTFX.WS.W.0029.111221T0300Z-111222T0600Z/ /O.EXB.KTFX.WW.Y.0056.111221T0300Z-111222T0600Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 245 PM MST TUE DEC 20 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH WEDNESDAY. SNOW WILL DIMINISH WEDNESDAY EVENING. * SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 14 INCHES ARE EXPECTED ABOVE 6000 FEET. 3 TO 7 INCHES ARE EXPECTED BELOW 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL INCREASE WEDNESDAY AND CREATE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED BELOW ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ015-210945- /O.NEW.KTFX.WS.W.0029.111221T0300Z-111222T0600Z/ /O.EXT.KTFX.WW.Y.0056.111221T0300Z-111222T0600Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES 245 PM MST TUE DEC 20 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY. THE WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATER THIS EVENING AND CONTINUE THROUGH WEDNESDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER ELEVATIONS BELOW 6000 FEET WITH 8 TO 12 INCHES EXPECTED ABOVE 6000 FEET...ESPECIALLY IN THE MADISON RANGE AND TOBACCO ROOT MOUNTAINS. * WINDS AND VISIBILITY: WINDS WILL INCREASE WEDNESDAY AND CREATE AREAS OF BLOWING SNOW...ESPECIALLY OVER NORRIS HILL AND AREA MOUNTAIN PASSES. VISIBILITIES COULD BE REDUCED BELOW ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-012-014-048>054-210945- /O.EXT.KTFX.WW.Y.0056.111221T0300Z-111222T0600Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 245 PM MST TUE DEC 20 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH WEDNESDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE LITTLE/BIG BELT MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE... BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS... WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON... MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND... FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
4 follow-up statements
325 WWUS45 KTFX 210419 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 919 PM MST TUE DEC 20 2011 MTZ015-055-211200- /O.CON.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/ /O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 919 PM MST TUE DEC 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH WEDNESDAY. SNOW WILL DIMINISH WEDNESDAY EVENING. * SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 14 INCHES ARE EXPECTED ABOVE 6000 FEET. 3 TO 7 INCHES ARE EXPECTED BELOW 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL INCREASE WEDNESDAY AND CREATE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED BELOW ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-012-014-048>054-211200- /O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 919 PM MST TUE DEC 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH WEDNESDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. HIGHER AMOUNTS ARE POSSIBLE IN THE LITTLE BIG BELT MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR SPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE... BOULDER... BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS... WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON... MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND... FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
828 WWUS45 KTFX 211119 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 419 AM MST WED DEC 21 2011 MTZ015-055-212300- /O.CON.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/ /O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 419 AM MST WED DEC 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS BELOW 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH TODAY...THEN DIMINISH LATER THIS EVENING. * SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED ABOVE 6000 FEET. 2 TO 5 INCHES ARE EXPECTED BELOW 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL BE BREEZY AND CREATE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED BELOW ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-012-014-048>054-212300- /O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 419 AM MST WED DEC 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH TODAY...THEN DIMINISH LATER THIS EVENING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. HIGHER AMOUNTS ARE POSSIBLE IN THE LITTLE BELT AND BIG BELT MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHURSPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE... BOULDER... BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS... WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON... MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND... FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
210 WWUS45 KTFX 212219 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 319 PM MST WED DEC 21 2011 MTZ015-055-220600- /O.CON.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/ /O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 319 PM MST WED DEC 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS BELOW 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH TODAY...THEN DIMINISH LATER THIS EVENING. * SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED ABOVE 6000 FEET. 2 TO 5 INCHES ARE EXPECTED BELOW 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL BE BREEZY AND CREATE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED BELOW ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-012-014-048>054-220600- /O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 319 PM MST WED DEC 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH TODAY...THEN DIMINISH LATER THIS EVENING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. HIGHER AMOUNTS ARE POSSIBLE IN THE LITTLE BELT AND BIG BELT MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHURSPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE... BOULDER... BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS... WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON... MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND... FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
516 WWUS45 KTFX 220157 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 657 PM MST WED DEC 21 2011 MTZ015-055-220300- /O.CAN.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/ /O.CAN.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 657 PM MST WED DEC 21 2011 ...WINTER STORM WARNING IS CANCELED... ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. LIGHT SNOW SHOWERS MAY CONTINUE FOR THE NEXT FEW HOURS ACROSS THE AREA WITH LITTLE OR NO ACCUMULATION. HEAVY SNOW IS NO LONGER EXPECTED. $$ MTZ008-012-014-048>054-220300- /O.CAN.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS 657 PM MST WED DEC 21 2011 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE WINTER WEATHER ADVISORY. LIGHT SNOW SHOWERS MAY CONTINUE FOR THE NEXT FEW HOURS ACROSS THE AREA WITH LITTLE ADDITIONAL ACCUMULATION. HEAVY SNOW IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 20, 2:31 PM MST, 14 minutes earlier.
Area forecast discussion, Dec 20, 2:31 PM MST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 231 PM MST TUE DEC 20 2011 .DISCUSSION... TONIGHT THROUGH THURSDAY...WINDS WILL CONTINUE TO DECREASE ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS TODAY SO HAVE CANCELLED THE HIGH WIND WARNING. MODELS REMAIN IN DISAGREEMENT REGARDING THE PACIFIC STORM SYSTEM MOVING INTO THE FORECAST AREA TONIGHT. GFS REMAINS TO BE THE WETTEST MODEL WHILE THE NAM IS THE DRIEST AND THE ECMWF IS SOMEWHERE IN-BETWEEN. AN UPPER-LEVEL TROUGH WILL SWING INTO THE NORTHERN ROCKIES OVERNIGHT WITH PACIFIC MOISTURE INCREASING...PARTICULARLY ACROSS SOUTHWEST MONTANA. MODELS HINT AT BEST LIFT AND MOISTURE OVER SOUTHWEST MONTANA WITH AN UPPER-LEVEL JET ALSO SUPPORTING MAX LIFT. GIVEN THE FAVORABLE JET AND MID-LEVEL DYNAMICS ALONG WITH OROGRAPHICS AND INCREASING MOISTURE HAVE UPGRADED THE WINTER STORM WATCH FOR GALLATIN COUNTY TO A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET. ALSO INCLUDED MADISON COUNTY ABOVE 6000 FEET MAINLY TO HIGHLIGHT THE MADISON RANGE AND TOBACCO ROOTS. SNOW AMOUNTS IN THESE AREAS OF 8 TO 14 INCHES ARE POSSIBLE. KEPT INHERITED WINTER WEATHER ADVISORY FOR THE REMAINDER OF CENTRAL AND SOUTHWEST MONTANA...THOUGH SNOW AMOUNTS MAY BE MUCH LOWER THAN PREVIOUSLY THOUGHT...ESPECIALLY OVER THE PLAINS WHERE 1 TO 3 INCHES IS POSSIBLE BUT EVEN THAT MAY BE GENEROUS. ACROSS THE SOUTHWEST MONTANA VALLEYS...SNOW AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE. BEST PRECIPITATION CHANCES IN CENTRAL MONTANA WILL BE ALONG AND BEHIND A COLD FRONTAL PASSAGE EXPECTED TO MOVE OVER THE AREA AFTER MIDNIGHT. OTHER CONCERN IS FOR THE LITTLE/BIG BELT MOUNTAINS WHERE SNOWFALL AMOUNTS ARE INCONSISTENT IN THIS AREA. NAM AND GFS HAVE A SECONDARY SHORTWAVE BEHIND THE COLD FRONT ON WEDNESDAY SO THERE MAY BE A BREAK IN PRECIPITATION WEDNESDAY MORNING WITH ADDITIONAL LIGHT SNOWFALL BY MIDDAY WEDNESDAY. HAVE KEPT A WINTER WEATHER ADVISORY FOR THIS AREA GIVEN THE AMOUNT OF UNCERTAINTY. SNOW WILL TAPER WEDNESDAY MORNING ALONG THE CONTINENTAL DIVIDE AND PARTS OF CENTRAL MONTANA AND THEN END BY WEDNESDAY EVENING IN THE EASTERN PORTIONS OF THE FORECAST AREA AS THE UPPER TROUGH MOVES FARTHER EAST. HIGH TEMPERATURES WILL FALL INTO THE 20S ON WEDNESDAY AND THEN RISE TO AROUND FREEZING ON THURSDAY. MLV THURSDAY NIGHT THROUGH TUESDAY...EXPECT A RATHER BREEZY AND MILD PERIOD OF WEATHER OVER THE REGION FOR MUCH OF THE EXTENDED PERIOD. OVERALL...EITHER A BRISK WESTERLY FLOW OR SLIGHTLY UPPER LEVEL RIDGING WILL BE OVER THE REGION FROM FRIDAY THROUGH TUESDAY. THIS WILL RESULT IN BREEZY CONDITIONS OVER THE REGION AND LIMIT THE CHANCES FOR ANY PRECIPITATION. FOR NOW...MOST OF THE PRECIPITATION IS EXPECTED TO BE CONFINED MAINLY TO THE MOUNTAIN AREAS FROM FRIDAY THROUGH TUESDAY...WITH ANY SNOWFALL BEING ON THE LIGHT SIDE...GENERAL LESS THAN AN INCH PER DAY. IT WILL BE QUITE WINDY ON FRIDAY...ESPECIALLY OVER THE ROCKY MOUNTAIN FRONT. HIGH WIND HIGHLIGHTS COULD BE ISSUED LATER IN THE WEEK FOR THIS EVENT. IN TERMS OF TEMPERATURES...MILD AIR WILL GENERALLY RESIDE OVER NORTH CENTRAL MONTANA...WITH AFTERNOON HIGHS RUNNING ABOUT 4 TO 8 DEGREES ABOVE NORMAL. IN SOUTHWEST MONTANA...WITH OVERNIGHT LOWS A BIT COOLER IN THE VALLEYS...EXPECT AFTERNOON TEMPERATURES A BIT CLOSER TO NORMAL. AGAIN...NO MAJOR STORMS ARE EXPECTED OVER THE CHRISTMAS WEEKEND AT THIS TIME...BUT WITH SOME WIND...AREAS OF BLOWING SNOW COULD CAUSE A FEW MINOR PROBLEMS FROM TIME TO TIME. BRUSDA && .AVIATION... UPDATED 1810Z. GUSTY DOWNSLOPE WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS THROUGH LATE AFTERNOON HOWEVER...WINDS WILL DIMINISH THIS EVENING AS A SURFACE FRONT APPROACHES THE FORECAST AREA. CLOUD COVER WILL LOWER BEHIND THE FRONT WITH WIDESPREAD IFR CONDITIONS AND MOUNTAIN OBSCURATIONS DEVELOPING AFTER 02Z WEDNESDAY. WIDESPREAD LIGHT SNOW WILL DEVELOP OVER CENTRAL AND SOUTHWEST MONTANA AFTER 04Z WEDNESDAY AND THEN CONTINUE TO SNOW THROUGHOUT THE DAY ON WEDNESDAY. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 22 28 15 32 / 80 60 20 0 CTB 18 27 11 31 / 40 40 10 0 HLN 23 27 8 28 / 80 70 20 0 BZN 24 25 -1 25 / 80 80 20 0 WEY 12 20 -13 15 / 80 90 30 10 DLN 22 27 6 28 / 70 70 20 0 HVR 21 29 9 34 / 40 30 10 0 LWT 19 25 8 29 / 70 70 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY BEAVERHEAD...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN TETON...FERGUS...JEFFERSON... JUDITH BASIN...MEAGHER...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET FOR GALLATIN...MADISON. WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET FOR GALLATIN...MADISON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 20, 6:30 AM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 630 AM MST TUE DEC 20 2011 MTZ009>010-048-211200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 630 AM MST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN FRONT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN FRONT THROUGH THE DAY ON WEDNESDAY. STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA AGAIN THURSDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011-013-044>047-211200- HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- 630 AM MST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-012-014-015-049>054-211200- BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 630 AM MST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY FOR PORTIONS OF CENTRAL AND SOUTHWEST MONTANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ055-211200- GALLATIN- 630 AM MST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING FOR GALLATIN COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH CONTINUES THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 20, 11:27 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1127 AM MST TUE DEC 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM NON-TSTM WND DMG 19 WNW AUGUSTA 47.61N 112.76W
12/20/2011 TETON MT TRAINED SPOTTER
TREES DOWN AND POWER OUT IN THE GIBSON DAM AREA
&&
NJLLocal storm report, Dec 20, 2:09 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
209 PM MST TUE DEC 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
12/19/2011 M58 MPH GLACIER MT MESONET
58 MPH WIND GUST MEASURED AT DOT SENSOR NEAR TWO
MEDICINE BRIDGE.
&&
NJLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:49 AM MST | Winter Storm Watch | TFX | 11 hr | |
| Dec 20, 3:49 AM MST | Winter Weather Advisory | TFX | 39 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.